Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 188, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2007, 2:22 AM CDT for Tarrant County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 2:22 AM CDT (07:22 UTC)
- Expired
- May 8, 2007, 3:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:17 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 7, 11:17 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1117 PM CDT MON MAY 7 2007 .AVIATION... 1117 PM. WILL CONTINUE WITH PREVIOUS THINKING...STILL CANNOT TIME ANY POPS AS MOST LIKELY AREAS WILL BE WEST AND NORTH OF AIRPORTS. WILL CONTINUE WITH MVFR MORNING AND VFR REST OF THE TIME. 84 && .UPDATE... TORNADO WATCH 255 HAS BEEN CLEARED FOR OUR COUNTIES. SHOWERS AND PERHAPS A THUNDERSTORM MAY REDEVELOP ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OVER THE NEXT COUPLE OF HOURS. ADDITIONAL ACTIVITY IS EXPECTED...PARTICULARLY OVER OUR WESTERN ZONES...DURING THE OVERNIGHT HOURS. SCHULTZ && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 1031 PM CDT MON MAY 7 2007/ DISCUSSION... UPDATED FORECAST FOR POPS TONIGHT. WILL CONTINUE TO CARRY TOR WATCH ALONG OUR NORTHERN 2 TIER OF COUNTIES AT THIS TIME. GIVEN NUMEROUS OUTFLOW BOUNDARIES ACROSS THE AREA...ANY REDEVELOPMENT MAY GO SEVERE AND ROTATE. A FEW UPDRAFTS HAVE TRIED /FROM BOWIE TO THE METROPLEX/ BUT HAVE FAILED. SEVERAL COMPLEXES REGENERATING TO OUR WEST AND SOUTH...AND TRENDS WILL BRING THIS ACTIVITY INTO OUR WEST IN THE LATE OVERNIGHT PERIOD. LOW LEVEL WARM AIR ADVECTION NOT LOOKING TERRIBLY IMPRESSIVE AT THIS TIME...BUT WILL CONTINUE TO MONITOR. UPDATES ALREADY AVAILABLE. SCHULTZ PREV DISCUSSION... /ISSUED 740 PM CDT MON MAY 7 2007/ UPDATE... MCV MOVING ACROSS OUR NORTHERN ZONES HAS BLOSSOMED WITH CONVECTION OVER THE LAST HOUR. THE 00Z SOUNDING SHOWS LITTLE TO NO CAP WITH AMPLE INSTABILITY. DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED SEVERE STORMS...BUT 0-1KM SHEAR FROM SOUNDING IS RATHER UNIMPRESSIVE. HOWEVER...OUTFLOW BOUNDARIES WILL LOCALLY BACK WINDS AND INCREASE LOW LEVEL HELICITIES. FURTHERMORE...STORMS HAVE ALREADY BEEN DISPLAYING WEAK ROTATION. WE EXPECT THESE STORMS TO INCREASE IN COVERAGE NORTHWARD TOWARD THE RED RIVER. TORNADO WATCH WILL BE IN EFFECT FOR OUR NORTHERN 2 TIERS OF COUNTIES THROUGH 3 AM. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL WILL POSE A HAZARDOUS FLOODING CONCERN AS SOME OF THESE SAME AREAS RECEIVED TORRENTIAL RAINFALL THIS MORNING. EVENING POPS HAVE BEEN ADJUSTED INTO THE LIKELY CATEGORY. SCHULTZ PREV DISCUSSION... /ISSUED 559 PM CDT MON MAY 7 2007/ AVIATION... ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN. CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH. 84 UPDATE... 540 PM WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE OVERNIGHT POPS IF NEEDED. OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR EASTERN ZONES. UPDATES AVAILABLE. SCHULTZ PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/ DISCUSSION... LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S. THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY. SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE IT EASTWARD LATE WEEK. AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL LATER. LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 82 64 80 64 / 50 40 40 30 40 WACO, TX 71 84 65 81 63 / 40 30 20 20 30 PARIS, TX 69 81 65 80 64 / 60 20 20 20 30 DENTON, TX 69 81 63 79 62 / 60 40 40 40 40 MCKINNEY, TX 68 82 63 81 63 / 60 30 40 30 30 DALLAS, TX 72 83 66 82 65 / 50 30 40 30 30 TERRELL, TX 70 83 65 81 66 / 30 20 30 20 30 CORSICANA, TX 70 84 66 82 64 / 30 20 20 20 20 TEMPLE, TX 69 85 65 82 64 / 50 30 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && WFO FWD
Hazardous weather outlook, May 7, 11:36 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1136 PM CDT MON MAY 7 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081030- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1136 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT NORTHWEST OF A LAMPASAS...TO WEATHERFORD...TO BONHAM LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS AREA. OTHERWISE...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT MAY DEVELOP OVERNIGHT ACROSS NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK WEEK ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY. THE SEVERE THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR WEAKENS. THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT...MORE LIKELY IN WESTERN AND NORTHERN NORTH TEXAS. 84
In the hours before
Local storm report, May 7, 8:48 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST KNOLLWOOD 33.69N 96.62W
05/07/2007 E60 MPH GRAYSON TX AMATEUR RADIO
ESTIMATED 60 MPH WINDS NEAR KNOLLWOODLocal storm report, May 7, 9:29 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG SOUTHMAYD 33.62N 96.72W
05/07/2007 GRAYSON TX LAW ENFORCEMENT
ROOF DAMAGE TO AN ELEMENTARY SCHOOL NEAR SOUTHMAYD. TIME
ESTIMATED.Local storm report, May 7, 10:07 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1007 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG SHERMAN 33.62N 96.61W
05/07/2007 GRAYSON TX TRAINED SPOTTER
MULTIPLE 8-12 INCH DIAMETER TREES DOWN WESTERN
SHERMAN TIME ESTIMATEDSpecial weather statement, May 8, 12:56 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1256 AM CDT TUE MAY 8 2007 TXZ119-080630- DALLAS TX- 1256 AM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DALLAS COUNTY AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MANSFIELD...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON... COCKRELL HILL...FARMERS BRANCH...GRAND PRAIRIE...HIGHLAND PARK... IRVING...RICHARDSON AND UNIVERSITY PARK. SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3262 9711 3258 9703 3299 9662 3299 9695
Special weather statement, May 8, 1:29 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 AM CDT TUE MAY 8 2007
TXZ119-080700-
DALLAS TX-
129 AM CDT TUE MAY 8 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
SEAGOVILLE TO DALLAS TO 4 MILES WEST OF COCKRELL HILL TO 2 MILES
NORTH OF CEDAR HILL...MOVING NORTHEAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...BALCH SPRINGS...
CARROLLTON...COCKRELL HILL...COPPELL...DALLAS...FARMERS BRANCH...
GARLAND...GRAND PRAIRIE...HIGHLAND PARK...IRVING...MESQUITE...
RICHARDSON...ROWLETT...SACHSE...SEAGOVILLE...SUNNYVALE...UNIVERSITY
PARK AND CEDAR HILL STATE PARK.
SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3264 9653 3266 9676 3270 9693 3260 9694
3261 9708 3298 9703 3299 9653Special weather statement, May 8, 2:20 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 220 AM CDT TUE MAY 8 2007 TXZ118-080745- TARRANT TX- 220 AM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN TARRANT COUNTY AT 220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER RIVER OAKS...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE MOUNTAIN...FORT WORTH...HALTOM CITY...HASLET...LAKE WORTH...PECAN ACRES...RIVER OAKS...SAGINAW...SANSOM PARK...WESTWORTH AND WHITE SETTLEMENT. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...SMALL HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3270 9747 3273 9726 3305 9727 3303 9753
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 45 min |
| May 7, 7:29 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 7, 7:36 PM CDT | Flash Flood Warning | FWD | Cooke, Denton, Wise | 3 hr |
| May 7, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| May 7, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 77 min |
| May 7, 9:03 PM CDT | Tornado Warning | FWD | Grayson | 42 min |
| May 8, 12:56 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| May 8, 1:29 AM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| May 8, 2:20 AM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| May 8, 2:32 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 8, 3:11 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:41 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:03 PM CDT | Flash Flood Watch | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more | 40 hr |
| May 8, 3:15 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 8, 5:09 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 8, 6:35 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 55 min |
| May 8, 6:57 PM CDT | Special Weather Statement | FWD | Van Zandt | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.